Asymptotic behavior of differential equations driven by periodic and random processes with slowly decaying correlations

Renaud Marty

ESAIM: Probability and Statistics (2010)

  • Volume: 9, page 165-184
  • ISSN: 1292-8100

Abstract

top
We consider a differential equation with a random rapidly varying coefficient. The random coefficient is a Gaussian process with slowly decaying correlations and compete with a periodic component. In the asymptotic framework corresponding to the separation of scales present in the problem, we prove that the solution of the differential equation converges in distribution to the solution of a stochastic differential equation driven by a classical Brownian motion in some cases, by a fractional Brownian motion in other cases. The proofs of these results are based on the Lyons theory of rough paths. Finally we discuss applications in two physical situations.

How to cite

top

Marty, Renaud. "Asymptotic behavior of differential equations driven by periodic and random processes with slowly decaying correlations." ESAIM: Probability and Statistics 9 (2010): 165-184. <http://eudml.org/doc/104328>.

@article{Marty2010,
abstract = { We consider a differential equation with a random rapidly varying coefficient. The random coefficient is a Gaussian process with slowly decaying correlations and compete with a periodic component. In the asymptotic framework corresponding to the separation of scales present in the problem, we prove that the solution of the differential equation converges in distribution to the solution of a stochastic differential equation driven by a classical Brownian motion in some cases, by a fractional Brownian motion in other cases. The proofs of these results are based on the Lyons theory of rough paths. Finally we discuss applications in two physical situations. },
author = {Marty, Renaud},
journal = {ESAIM: Probability and Statistics},
keywords = {Limit theorems; stationary processes; rough paths.; rough paths},
language = {eng},
month = {3},
pages = {165-184},
publisher = {EDP Sciences},
title = {Asymptotic behavior of differential equations driven by periodic and random processes with slowly decaying correlations},
url = {http://eudml.org/doc/104328},
volume = {9},
year = {2010},
}

TY - JOUR
AU - Marty, Renaud
TI - Asymptotic behavior of differential equations driven by periodic and random processes with slowly decaying correlations
JO - ESAIM: Probability and Statistics
DA - 2010/3//
PB - EDP Sciences
VL - 9
SP - 165
EP - 184
AB - We consider a differential equation with a random rapidly varying coefficient. The random coefficient is a Gaussian process with slowly decaying correlations and compete with a periodic component. In the asymptotic framework corresponding to the separation of scales present in the problem, we prove that the solution of the differential equation converges in distribution to the solution of a stochastic differential equation driven by a classical Brownian motion in some cases, by a fractional Brownian motion in other cases. The proofs of these results are based on the Lyons theory of rough paths. Finally we discuss applications in two physical situations.
LA - eng
KW - Limit theorems; stationary processes; rough paths.; rough paths
UR - http://eudml.org/doc/104328
ER -

References

top
  1. P. Billingsley, Convergence of Probability Measures. Wiley (1968).  
  2. A. Bunimovich, H.R. Jauslin, J.L. Lebowitz, A. Pellegrinotti and P. Nielaba, Diffusive energy growth in classical and quantum driven oscillators. J. Stat. Phys.62 (1991) 793–817.  Zbl0741.70017
  3. L. Coutin and Z. Qian, Stochastic analysis, rough path analysis and fractional Brownian motions. Prob. Th. Related Fields122 (2002) 108–140.  Zbl1047.60029
  4. H. Doss, Liens entre équations différentielles stochastiques et ordinaires. Ann. Inst. H. Poincaré13 (1977) 99–125.  Zbl0359.60087
  5. S.N. Ethier and T.G. Kurtz, Markov processes, characterization and convergence. Wiley, New York (1986).  Zbl0592.60049
  6. J.P. Fouque, G. Papanicolaou and R. Sircar, Derivatives in Financial Markets with Stochastic Volatility. Cambridge University Press (2000).  Zbl0954.91025
  7. J. Garnier, A multi-scaled diffusion-approximation theorem. Applications to wave propagation in random media. ESAIM: PS1 (1997) 183–206.  Zbl0930.60061
  8. J. Garnier, Asymptotic behavior of the quantum harmonic oscillator driven by a random time-dependent electric field. J. Stat. Phys.93 (1998) 211–241.  Zbl0952.60063
  9. J. Garnier, Scattering, spreading, and localization of an acoustic pulse by a random medium, in Three Courses on Partial Differential Equations, E. Sonnendrücker Ed. Walter de Gruyter, Berlin (2003) 71–123.  Zbl1055.74021
  10. J. Garnier and R. Marty, Effective pulse dynamics in optical fibers with polarization mode dispersion. Preprint, submitted to Wave Motion.  Zbl1231.78034
  11. R.Z. Khasminskii, A limit theorem for solutions of differential equations with random right hand side. Theory Probab. Appl.11 (1966) 390–406.  
  12. H.J. Kushner, Approximation and weak convergence methods for random processes. MIT Press, Cambridge (1994).  
  13. M. Ledoux, T. Lyons and Z. Qian, Lévy area of Wiener processes in Banach spaces. Ann. Probab.30 (2002) 546–578.  Zbl1016.60071
  14. M. Ledoux, Z. Qian and T. Zhang, Large deviations and support theorem for diffusion processes via rough paths. Stoch. Proc. Appl.102 (2002) 265–283.  Zbl1075.60510
  15. A. Lejay, An introduction to rough paths, in Séminaire de Probabilités XXXVII. Lect. Notes Math. Springer-Verlag (2003).  Zbl1041.60051
  16. T. Lyons, Differential equations driven by rough signals. Rev. Mat. Iberoamer.14 (1998) 215–310.  Zbl0923.34056
  17. T. Lyons, Differential equations driven by rough signals (I): an extension of an inequality of L.C. Young. Math. Res. Lett.1 (1994) 451–464.  Zbl0835.34004
  18. T. Lyons and Z. Qian, Flow equations on spaces of rough paths. J. Funct. Anal.149 (1997) 135–159.  Zbl0890.58090
  19. T. Lyons and Z. Qian, System control and rough paths. Oxford Mathematical Monographs. Oxford University Press (2002).  Zbl1029.93001
  20. R. Marty, Théorème limite pour une équation différentielle à coefficient aléatoire à mémoire longue. C. R. Acad. Sci. Paris, Ser. I 338 (2004).  
  21. A. Messiah, Quantum Mechanics. North Holland, Amsterdam (1962).  
  22. D. Middleton, Introduction to statistical communication theory. Mc Graw Hill Book Co., New York (1960).  Zbl0111.32501
  23. G. Papanicolaou, Waves in one dimensional random media, in École d'été de Probabilités de Saint-Flour, P.L. Hennequin Ed. Springer. Lect. Notes Math. (1988) 205–275.  
  24. G. Papanicolaou and J.B. Keller, Stochastic differential equations with two applications to random harmonic oscillators and waves in random media. SIAM J. Appl. Math.21 (1971) 287–305.  Zbl0205.56003
  25. G. Papanicolaou and W. Kohler, Asymptotic theory of mixing stochastic ordinary differential equations. Comm. Pure Appl. Math.27 (1974) 641–668.  Zbl0288.60056
  26. G. Papanicolaou, D.W. Stroock and S.R.S.Varadhan, Martingale approach to some limit theorem, in Statistical Mechanics and Dynamical systems, D. Ruelle Ed. Duke Turbulence Conf., Duke Univ. Math. Series III, Part IV (1976) 1–120.  
  27. G. Samorodnitsky and M.S. Taqqu, Stable non-Gaussian random processes. Chapman and Hall (1994).  Zbl0925.60027
  28. L.I. Schiff, Quantum Mechanics. Mac Graw Hill, New York (1968).  
  29. K. Sølna, Acoustic Pulse Spreading in a Random Fractal. SIAM J. Appl. Math.63 (2003) 1764–1788.  Zbl1055.34105
  30. H.J. Sussmann, On the gap between deterministic and stochastic ordinary differential equations. Ann. Prob.6 (1978) 19–41.  Zbl0391.60056

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.